Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

I took 5htp today and mirtrazapine last night. please help

Last night i took my first mirtrazapine pill in almost 2 weeks. I then took 2 h5tp pills this morning as a friend told me they work for depression, I never knew anything of serotonin syndrom until just there. I am now scared to death incase i get this. What can i do? please help..
1 Responses
Avatar universal
By now if nothing has happened it won't.  Serotonin syndrome is very rare, and 5-HTP is only theoretically a culprit -- it's just playing it safe, not something that's happened much if at all.  Keep in mind that 5-HTP will only make more serotonin if your body needs it, that most serotonin in the body is in the digestive system and the blood vessels and muscles and the body will direct it to where it's needed; if it's not needed the body breaks it down and evacuates it.  Of course, the drug interferes with this breakdown process a bit, but Remeron targets more than just serotonin so it isn't as strong in that area as an ssri or an snri.  You're safe.  Just don't do it again -- if you want to try natural remedies you have to stop the antidepressants that duplicate effects on neurotransmitters.  Good luck.
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.